A foliation of 𝐑 3 and other punctured 3-manifolds by circles

Elmar Vogt

Publications Mathématiques de l'IHÉS (1989)

  • Volume: 69, page 215-232
  • ISSN: 0073-8301

How to cite


Vogt, Elmar. "A foliation of $\mathbf {R}^3$ and other punctured 3-manifolds by circles." Publications Mathématiques de l'IHÉS 69 (1989): 215-232. <http://eudml.org/doc/104052>.

author = {Vogt, Elmar},
journal = {Publications Mathématiques de l'IHÉS},
keywords = {compact foliation; foliation by circles; ; Epstein hierarchy},
language = {eng},
pages = {215-232},
publisher = {Institut des Hautes Études Scientifiques},
title = {A foliation of $\mathbf \{R\}^3$ and other punctured 3-manifolds by circles},
url = {http://eudml.org/doc/104052},
volume = {69},
year = {1989},

AU - Vogt, Elmar
TI - A foliation of $\mathbf {R}^3$ and other punctured 3-manifolds by circles
JO - Publications Mathématiques de l'IHÉS
PY - 1989
PB - Institut des Hautes Études Scientifiques
VL - 69
SP - 215
EP - 232
LA - eng
KW - compact foliation; foliation by circles; ; Epstein hierarchy
UR - http://eudml.org/doc/104052
ER -


  1. [Bi] R. H. BING, Decompositions of E3, in Topology of 3-manifolds, Proc. Univ. of Georgia Institute, 1961 (M.K. Fort, Jr., Editor), 5-21, Englewood Cliffs, N.J., Prentice Hall, 1962. Zbl0119.18804
  2. [Bo-Se] A. BOREL and J. P. SERRE, Impossibilité de fibrer un espace euclidien par des fibres compactes, C.R. Acad. Sci. Paris, 230 (1950), 2258-2260. Zbl0037.26304MR12,120e
  3. [EMS] R. EDWARDS, K. MILLET, D. SULLIVAN, Foliations with all leaves compact, Topology, 16 (1977), 13-32. Zbl0356.57022MR55 #11268
  4. [Ep1] D. B. A. EPSTEIN, Periodic flows on 3-manifolds, Ann. of Math., 95 (1972), 66-82. Zbl0231.58009MR44 #5981
  5. [Ep2] D. B. A. EPSTEIN, Foliations with all leaves compact, Ann. Inst. Fourier Grenoble, 26 (1976), 265-282. Zbl0313.57017MR54 #8664
  6. [Ep-Vo] D. B. A. EPSTEIN and E. VOGT, A counterexample to the periodic orbit conjecture in codimension 3, Ann. of Math., 108 (1978), 539-552. Zbl0418.57013MR80c:57014
  7. [Re] G. REEB, Sur certaines propriétés topologiques des variétés feuilletées, Act. Sci. Indust., Paris, Hermann, 1952. Zbl0049.12602MR14,1113a
  8. [Sch] P. A. SCHWEITZER, Some problems in foliation theory and related areas, Problem 36, in Differential Topology, Foliations, and Gelfand-Fuks-Cohomology, Proc. Rio de Janeiro, 1976, Lecture Notes in Math., 652, Berlin-Heidelberg-New York, Springer Verlag, 1978, 240-252. Zbl0377.57001
  9. [Sei] H. SEIFERT, Topologie dreidimensionaler gefaserter Räume, Acta Math., 60 (1933), 147-238. Zbl0006.08304JFM59.1241.02
  10. [Sh] A. SHAPIRO, Cohomologie dans les espaces fibrés, C.R. Acad. Sci. Paris, 231 (1950), 206-207. Zbl0038.36502MR12,196b
  11. [Su] D. SULLIVAN, A counterexample to the periodic orbit conjecture, Publ. Math. I.H.E.S., 46 (1976), 5-14. Zbl0372.58011MR58 #18492
  12. [Vo1] E. VOGT, Foliations of codimension 2 with all leaves compact, Manuscripta Math., 18 (1976), 187-212. Zbl0316.57014MR53 #4091
  13. [Vo2] E. VOGT, Homology groups of open 3-manifolds which support periodic flows of finite Epstein hierarchy (in preparation). 

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.